Hail, Caddo
- When
- May 13, 6:56 PM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.470, -93.800
Hail was reported on Flournoy Lucas in southeast Shreveport.
A cluster of storms moved east from northeast Texas into northwest Louisiana where it met up with a rapidly developing band of showers and thunderstorms. Some of this convection initially produced large hail and damaging thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A cluster of storms moved east from northeast Texas into northwest Louisiana where it met up with a rapidly developing band of showers and thunderstorms. Some of this convection initially produced large hail and damaging thunderstorm wind gusts. Eventually...heavy rainfall began across portions of northeast Texas and northwest Louisiana which continued all night and into the morning hours of May 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 13, 2:30 PM CST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT TUE MAY 13 2008 .DISCUSSION... CLOUD COVER HAS PROTECTED US FROM SEVERE STORMS THIS AFTERNOON THUS FAR...BUT A POTENTIAL SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING HOURS. THE MAIN THREAT THIS EVENING WILL CONTINUE TO BE COIN SIZE HAIL...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADO ACTIVITY. A WET FORECAST IS ON TAP FOR THE REMAINDER OF THE WORK WEEK...AS A STRONG UPPER LEVEL LOW CURRENTLY IN THE ROCKIES WILL MOVE TOWARD THE AREA OVER THE NEXT COUPLE OF DAYS. SEVERAL VORT MAXES WILL PASS ACROSS THE AREA IN THE SOUTHWEST FLOW AHEAD OF THE LOW...AND WITH DEEP MOISTURE IN PLACE CONVECTION SHOULD BE FAIRLY EASY. A COLD FRONT WILL MOVE INTO THE AREA TOMORROW AFTERNOON/EVENING...AND THIS FEATURE WILL BE THE FOCUS OF A HEAVY RAIN EVENT. HEAVY RAIN WITH ISOLATED AMOUNTS BETWEEN FOUR AND FIVE INCHES MAY BE OBSERVED ACROSS THE I30 CORRIDOR NORTHWARD. HOWEVER I WILL HOLD OFF ON A WATCH ISSUANCE UNTIL WE GET MORE CERTAINTY FROM THE MODELS...BUT TWO TO THREE INCHES SHOULD BE COMMON ACROSS THE AREA WITH THIS EVENT. I WENT SLIGHTLY ABOVE GUIDANCE ON MINS...BUT HUNG FAIRLY CLOSE ON MAXES. ELEVEN && .AVIATION... MOSTLY VFR CIGS AND VSBYS OVER REGION THIS AFTERNOON...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND INTENSITY. CIGS AND VSBYS IN VICINITY OF THE CONVECTION WILL BE MVFR FOR THE MOST PART...BUT BRIEF PERIODS OF IFR NEAR THE CORE OF STORMS. FLIGHT HAZARDS FROM THUNDERSTORMS...INCLUDING THE THREAT OF LARGE HAIL...EXPECTED TO CONTINUE THROUGH 14/18Z. NON CONVECTIVE IFR CIGS EXPECTED TO AGAIN BECOME WIDESPREAD AFTER 14/06Z WITH OCCASIONAL VSBYS AOB 3 MILES. THE IFR CONDITIONS TO CONTINUE UNTIL AT LEAST 14/16Z. SURFACE WINDS MAINLY SOUTH TO SOUTHEAST 10 TO 15 KTS...BUT GUSTS OVER 30 KNOTS POSSIBLE VICINITY CONVECTION. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 81 71 81 / 70 70 50 40 MLU 69 79 70 81 / 70 70 50 50 DEQ 70 75 66 74 / 70 70 50 40 TXK 70 77 70 75 / 70 70 50 40 ELD 71 78 70 78 / 70 70 50 40 TYR 71 82 71 79 / 70 70 40 40 GGG 71 82 71 79 / 70 70 40 40 LFK 73 85 73 82 / 70 70 40 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM FRONT CURRENTLY ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA WILL DRIFT NORTHWARD ACROSS THE FOUR STATE AREA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON ALONG AND AHEAD OF THIS WARM FRONT. AS AFTERNOON HEATING BUILDS...SOME STRONGER THUNDERSTORMS MAY APPROACH SEVERE LIMITS. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG THE I-30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS INCLUDING SOUTHEAST OKLAHOMA AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER DEEP EAST TEXAS AND MUCH OF NORTH LOUISIANA. AS WE MOVE INTO THE EVENING HOURS...UPPER LEVEL ENERGY AND AN APPROACHING COLD FRONT WILL HELP SUSTAIN POSSIBLE SEVERE DEVELOPMENT OVERNIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL AND STRONG DAMAGING WINDS WITH ISOLATED TORNADOES A POSSIBILITY AS WELL. THE THUNDERSTORM ACTIVITY COVERAGE AND INTENSITY WILL INCREASE OVERNIGHT AND INTO TOMORROW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ONGOING THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE FOUR STATE AREA ALL DAY WEDNESDAY...OVERNIGHT AND POSSIBLY INTO EARLY THURSDAY AS THE SYSTEM MOVES VERY SLOWLY EASTWARD ACROSS THE AREA...EVEN PERHAPS STALLING AT TIMES. HEAVY RAINFALL MAY THEN BECOME POSSIBLE DURING THIS PERIOD...RESULTING IN THE PONDING OF WATER ON AREA ROADWAYS. PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS POTENTIALLY HAZARDOUS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 11
The Shreveport radar (KSHV), 4 km away, was scanning. The volume nearest the first event began at 00:54 UTC.
4 thunderstorm wind, 2 lightning, 2 flash flood, 1 hail. Local standard time, as filed.
Hail was reported on Flournoy Lucas in southeast Shreveport.
Lightning struck an oil field tank in Caspiana, Louisiana resulting in an explosion. The explosion blew the tops off two other tanks nearby.
Heavy rainfall developed during the evening hours of May 13th across the southern half of Caddo Parish and widespread flooding was the result. Several city streets were underwater including East Kings Highway and Youree Drive...Kingston Road...Bert Kouns and Linwood Road as well as Stonehaven and Williamson Way. Other high water areas included Mackey Lane at Mansfield Road...Summer Grove Drive at Walker Road...Williamson Way at Tynneside Way...Orchid Street and Sandefur. Numerous high water rescues were performed throughout the city by local police as well as parish sheriff officers as numerous vehicles were stranded in high water. Numerous homes and businesses were flooded from the excessive heavy rainfall as well. The monetary damage amount was a very preliminary estimate as the expense of the flooding throughout the city will likely be much higher. Several Shreveport rainfall intensity records were broken for this event during the evening of May 13th. These included...
20 minute rainfall record of 2.00 inches |30 minute rainfall record of 2.75 inches|45 minute rainfall record of 3.62 inches|60 minute rainfall record of 4.65 inches|80 minute rainfall record of 5.77 inches|100 minute rainfall record of 6.29 inches|120 minute rainfall record of 6.46 inches|150 minute rainfall record of 6.50 inches|180 minute rainfall record of 6.51 inches.
Wind was estimated by the local Fire Department near Woolworth Road and Bert Kouns on the west side of town.
Trees were downed in town.
Excessive heavy rainfall developed during the evening of May 13th. This resulted in widespread flooding across the southern portion of Bossier Parish. Numerous roads were flooded and closed throughout the city. Some homes and businesses in the city were flooded as well with many vehicles stalled out in high water across the city. The estimated monetary amount due to the flooding across the parish is very preliminary at this time and the monetary amount will likely be much higher.
Trees were downed on Hwy 71 and Hwy 1. A tree also fell on a home on State Highway 4 in the northern portions of the parish. A utility shed at the residence was also damaged.
Lightning struck a home located at 836 Middle Road in Minden. Approximately one quarter of the home's roof and structure burned with the remaining portion of the home sustaining smoke and water damage.
Damaging straight line wind gusts resulted in numerous large trees uprooted and snapped. Structural damage was limited however to a privacy fence which was blown down...as well as several power poles and lines which were downed. The winds also blew down two vents off the roof of a local grocery store which allowed water to saturate the contents inside.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96164, 103684, 96234, 103032, 96160, 96236, 96237, 103683, 103542.